Would you like to be a member of our research panel? Join here - there's (nearly) always a great incentive offered for your views.

hi ladies

(13 Posts)
tractor1 Sun 25-May-14 23:43:56

I want to try for a baby but my husband is taking statins I wonder if he is supposed to stop taking them while we are trying to conceive is any one in a similar situation or do you have an idea please advice

NatashaBee Mon 26-May-14 00:11:03

DH takes statins and has never been told to stop them, the dr knows we are TTC. Does it say anything in the instruction leaflet that comes with the meds?

tractor1 Mon 26-May-14 10:17:51

no it does not state anything on the leaflet but women who are taking statins are told to stop while ttc due to the fact that it can cause birth deformities and so I just wondered if that applied to men

Whenwillwe3meetagain Mon 26-May-14 10:26:32

Probably best to ask a doctor over an Internet forum for this sort of info.

VJONES1985 Mon 26-May-14 10:31:55

Maybe dh could stop taking them temporarily and you or he can see a doctor asap to ask? You can always call your GP and ask over the phone.

CorporeSarnie Mon 26-May-14 10:39:44

I don't think that statin use in the male partner is likely to cause problems, but this is a GP or NHS Direct question.

squizita Mon 26-May-14 14:47:01

Why would statins affect sperm? Is there a reason?

CorporeSarnie Mon 26-May-14 18:49:52

I don't think so squiz, could maybe have an effect on motility but I'd be surprised if anything significant.

eurochick Mon 26-May-14 18:53:34

Check with GP.

ExBrightonBell Mon 26-May-14 18:56:42

Don't get him to stop taking them, presumably he needs them for a reason. If you are concerned, then hold off from TTC until you can check with your GP.

PenguinsHatchedAnEgg Mon 26-May-14 19:01:06

Never stop taking prescribed medication based on a hunch it might be an idea whilst TTC. He needs to make an actual appointment with his GP. No one should make serious health decisions based on internet advice - even if someone came along saying that they were a consultant in the area in question

climbergirlali Mon 26-May-14 20:17:19

Hi- nurse specialist here! Shouldn't be a problem with him taking them its more if the woman is, definitely don't let him stop without discussing with gp! If your really concerned have a chat with Dr and look at dh's cholesterol levels, it they're good and stable it may be he can stop them/ reduce the dosage. But this is a decision that your Dr needs to help you make xx

tractor1 Tue 14-Oct-14 10:03:36

Thank you all

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now